Alert archive / Indiana / River Flood Warnings in 2012
River Flood Warning 4, NWS Chicago, IL
NWS Chicago, IL issued this river flood warning at May 7, 2012, 9:48 AM CDT for Lake County, Newton County, Indiana. It took effect at May 7, 2012, 9:00 PM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2012, 9:48 AM CDT (14:48 UTC)
- In effect from
- May 7, 2012, 9:00 PM CDT
- Expired
- May 8, 2012, 10:03 PM CDT
- In force
- 25 hr
- Issued by
- NWS Chicago, IL
- Flood severity
- Minor
Counties Lake County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kankakee River at Shelby (SLBI3).
- Action stage
- 9.5 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 11.5 ft
- Major stage
- 12.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05518000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
491 WGUS43 KLOT 071448 FLWLOT FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 948 AM CDT MON MAY 7 2012 ...THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN INDIANA... KANKAKEE RIVER AT SHELBY AFFECTING LAKE AND NEWTON COUNTIES .TORRENTIAL RAINFALL OF BETWEEN 3 AND 7 INCHES FELL ACROSS THE KANKAKEE RIVER WATERSHED IN THE LAST 24 HOURS. THIS IS RESULTING IN RAPID RISES ON PORTIONS OF THE KANKAKEE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. ADDITIONAL INFORMATION CAN BE FOUND AT WEATHER.GOV/CHICAGO. && INC089-111-080248- /O.NEW.KLOT.FL.W.0004.120508T0800Z-120510T0300Z/ /SLBI3.1.ER.120508T0800Z.120508T1800Z.120509T2100Z.NO/ 948 AM CDT MON MAY 7 2012 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLOOD WARNING FOR THE KANKAKEE RIVER AT SHELBY. * FROM LATE TONIGHT TO WEDNESDAY EVENING. * AT 845 AM MONDAY THE STAGE WAS 6.9 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY AND CONTINUE TO RISE TO NEAR 9.3 FEET BY TUESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON. * IMPACT...AT 9.0 FEET...LOWLAND AGRICULTURAL FLOODING BEGINS. $$ WDM
6 follow-up statements
972 WGUS83 KLOT 072003 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 303 PM CDT MON MAY 7 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... ILLINOIS... KANKAKEE RIVER AT SHELBY AFFECTING LAKE AND NEWTON COUNTIES VERMILION RIVER NEAR LEONORE AFFECTING LA SALLE COUNTY .THE TORRENTIAL RAIN OVER THE KANKAKEE AND VERMILLION RIVER BASINS ON SUNDAY INTO EARLY MONDAY MORNING RESULTED IN RAPID RISES ON PORTIONS OF BOTH RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. && INC089-111-081003- /O.EXT.KLOT.FL.W.0004.120508T0200Z-120510T0000Z/ /SLBI3.1.ER.120508T0200Z.120508T1800Z.120509T1800Z.NO/ 303 PM CDT MON MAY 7 2012 THE FLOOD WARNING CONTINUES FOR THE KANKAKEE RIVER AT SHELBY. * FROM THIS EVENING TO WEDNESDAY EVENING. * AT 245 PM MONDAY THE STAGE WAS 8.6 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 9.4 FEET BY TUESDAY AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. * IMPACT...AT 9.0 FEET...LOWLAND AGRICULTURAL FLOODING BEGINS. $$ ILC099-081002- /O.EXT.KLOT.FL.W.0003.000000T0000Z-120509T0130Z/ /LNRI2.1.ER.120507T1415Z.120508T0000Z.120508T1930Z.NO/ 303 PM CDT MON MAY 7 2012 THE FLOOD WARNING CONTINUES FOR THE VERMILION RIVER NEAR LEONORE. * UNTIL TUESDAY EVENING. * AT 145 PM MONDAY THE STAGE WAS 16.8 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY AFTERNOON. * IMPACT...AT 16.0 FEET...WATER BEGINS TO FLOOD LOW LYING AGRICULTURAL LAND NEAR RIVER. $$ RC
540 WGUS83 KLOT 072119 CCA FLSLOT FLOOD STATEMENT ...CORRECTED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 303 PM CDT MON MAY 7 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... ILLINOIS... KANKAKEE RIVER AT SHELBY AFFECTING LAKE AND NEWTON COUNTIES VERMILION RIVER NEAR LEONORE AFFECTING LA SALLE COUNTY .THE TORRENTIAL RAIN OVER THE KANKAKEE AND VERMILLION RIVER BASINS ON SUNDAY INTO EARLY MONDAY MORNING RESULTED IN RAPID RISES ON PORTIONS OF BOTH RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. && INC089-111-081003- /O.EXT.KLOT.FL.W.0004.120508T0200Z-120510T0000Z/ /SLBI3.1.ER.120508T0200Z.120508T1800Z.120509T1800Z.NO/ 303 PM CDT MON MAY 7 2012 THE FLOOD WARNING CONTINUES FOR THE KANKAKEE RIVER AT SHELBY. * FROM THIS EVENING TO WEDNESDAY EVENING. * AT 245 PM MONDAY THE STAGE WAS 8.6 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 9.4 FEET BY TUESDAY AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. * IMPACT...AT 9.0 FEET...LOWLAND AGRICULTURAL FLOODING BEGINS. $$ ILC099-081002- /O.COR.KLOT.FL.W.0003.000000T0000Z-120509T0130Z/ /LNRI2.1.ER.120507T1415Z.120508T0000Z.120508T1930Z.NO/ 303 PM CDT MON MAY 7 2012 THE FLOOD WARNING CONTINUES FOR THE VERMILION RIVER NEAR LEONORE. * UNTIL TUESDAY EVENING. * AT 145 PM MONDAY THE STAGE WAS 16.8 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON. * IMPACT...AT 16.0 FEET...WATER BEGINS TO FLOOD LOW LYING AGRICULTURAL LAND NEAR RIVER. $$ RC
912 WGUS83 KLOT 080227 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 927 PM CDT MON MAY 7 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... KANKAKEE RIVER AT SHELBY AFFECTING LAKE AND NEWTON COUNTIES .THE TORRENTIAL RAIN OVER THE KANKAKEE RIVER BASIN ON SUNDAY INTO EARLY MONDAY MORNING RESULTED IN RAPID RISES ON PORTIONS OF THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. && INC089-111-081627- /O.EXT.KLOT.FL.W.0004.000000T0000Z-120510T0600Z/ /SLBI3.1.ER.120507T2322Z.120508T1200Z.120510T0000Z.NO/ 927 PM CDT MON MAY 7 2012 THE FLOOD WARNING CONTINUES FOR THE KANKAKEE RIVER AT SHELBY. * UNTIL LATE WEDNESDAY NIGHT. * AT 845 PM MONDAY THE STAGE WAS 9.2 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.6 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING. * IMPACT...AT 9.0 FEET...LOWLAND AGRICULTURAL FLOODING BEGINS. $$ KB
957 WGUS83 KLOT 081019 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 519 AM CDT TUE MAY 8 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... KANKAKEE RIVER AT SHELBY AFFECTING LAKE AND NEWTON COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. && INC089-111-090019- /O.CON.KLOT.FL.W.0004.000000T0000Z-120510T0600Z/ /SLBI3.1.ER.120507T2322Z.120508T1200Z.120510T0000Z.NO/ 519 AM CDT TUE MAY 8 2012 THE FLOOD WARNING CONTINUES FOR THE KANKAKEE RIVER AT SHELBY. * UNTIL LATE WEDNESDAY NIGHT. * AT 445 AM TUESDAY THE STAGE WAS 9.4 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.6 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING. * IMPACT...AT 10.0 FEET...FLOODING AFFECTS COUNTY AND LOCAL ROADS. WILDWOOD ESTATES AND SUMAVA RESORTS BEGIN TO EXPERIENCE SOME FLOODING. $$
808 WGUS83 KLOT 081337 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 837 AM CDT TUE MAY 8 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS... MAZON RIVER NEAR COAL CITY AFFECTING GRUNDY COUNTY KANKAKEE RIVER AT SHELBY AFFECTING LAKE AND NEWTON COUNTIES .FLOODING CONTINUES ON SEVERAL RIVERS AS A RESULT OF TORRENTIAL RAINFALL ON SUNDAY AND SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. && ILC063-090337- /O.EXT.KLOT.FL.W.0005.000000T0000Z-120509T1108Z/ /COLI2.2.ER.120507T2210Z.120508T0900Z.120509T0508Z.NO/ 837 AM CDT TUE MAY 8 2012 THE FLOOD WARNING CONTINUES FOR THE MAZON RIVER NEAR COAL CITY. * UNTIL WEDNESDAY MORNING. * AT 745 AM TUESDAY THE STAGE WAS 15.4 FEET. * FLOOD STAGE IS 12.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING WILL CONTINUE. * FORECAST...THE RIVER WILL CONTINUE A SLOW FALL TODAY AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY. $$ INC089-111-090337- /O.CON.KLOT.FL.W.0004.000000T0000Z-120510T0600Z/ /SLBI3.1.ER.120507T2322Z.120508T0730Z.120510T0000Z.NO/ 837 AM CDT TUE MAY 8 2012 THE FLOOD WARNING CONTINUES FOR THE KANKAKEE RIVER AT SHELBY. * UNTIL LATE WEDNESDAY NIGHT. * AT 745 AM TUESDAY THE STAGE WAS 9.3 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE A SLOW FALL AND IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY EVENING. * IMPACT...AT 9.0 FEET...LOWLAND AGRICULTURAL FLOODING BEGINS. $$ WDM
737 WGUS83 KLOT 090303 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1003 PM CDT TUE MAY 8 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN INDIANA... KANKAKEE RIVER AT SHELBY AFFECTING LAKE AND NEWTON COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. && INC089-111-090333- /O.CAN.KLOT.FL.W.0004.000000T0000Z-120510T0600Z/ /SLBI3.1.ER.120507T2322Z.120508T0730Z.120509T0130Z.NO/ 1003 PM CDT TUE MAY 8 2012 THE FLOOD WARNING IS CANCELLED FOR THE KANKAKEE RIVER AT SHELBY. * AT 945 PM TUESDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.3 FEET BY THURSDAY MORNING. * IMPACT...AT 9.0 FEET...LOWLAND AGRICULTURAL FLOODING BEGINS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at May 7, 9:28 AM CDT, 20 minutes earlier.
Area forecast discussion, May 7, 9:28 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 928 AM CDT MON MAY 7 2012 .DISCUSSION... 320 AM CDT SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... TODAY AND TONIGHT...AN INVERTED TROUGH EXTENDS FROM NORTH CENTRAL TEXAS THROUGH NORTHEASTERN ILLINOIS THIS MORNING. THE LOWS WARM FRONT ARCS FROM SPRINGFIELD ILLINOIS...THROUGH DELAWARE COUNTY INDIANA. CONVECTION HAS REMAINED ACTIVE OVERNIGHT INTO EARLY THIS MORNING...ESPECIALLY ALONG AND NORTH OF THE WARM FRONT. A LARGE OUTFLOW BOUNDARY IS PUSHING SOUTH AWAY FROM THE MAIN LINE OF STORMS...WITH ISOLATED STORMS BEING INITIATED BY THE OUTFLOW BOUNDARY. THE EVENT HAS TRANSITIONED FROM SEVERE WEATHER TO A HEAVY RAIN/FLASH FLOODING DUE TO SLOW MOVING STORMS AND PW VALUES BETWEEN 1.5 TO 2 INCHES. THE MAIN LOW PASSES THROUGH CENTRAL ILLINOIS TODAY AS DOES THE MOISTURE AXIS. WINDS FLIP TO NORTHWEST BEHIND THE LOW AND PW VALUES DROP FROM AROUND 1.5 INCHES TO 0.75 INCHES LATE TONIGHT. GIVEN THE NOCTURNAL CONVECTION AND CLOUDY FORECAST...KEPT TEMPS A FEW DEGREES BELOW GUIDANCE. WITH LESS HEATING TOMORROW...NOT EXPECTING AS MUCH CAPE. THE NAM CURRENTLY FEATURES A MAX CAPE OF AROUND 2000 J/KG EARLY ALONG AND SOUTHEAST OF THE I-55 CORRIDOR WITH VALUES DECLINING THROUGH THE DAY. GIVEN THE NAMS WET BIAS AND THEREFORE TYPICAL OVERESTIMATION OF CAPE...THINKING 1500 J/KG OR LESS IS MOST LIKELY. 0-6 KM SHEAR ALSO DECREASES AS THE INVERTED TROUGH MOVES OFF...WITH 35 KT OR LESS THROUGHOUT THE REGION. MODEL SOUNDINGS INDICATE WARM AIR WILL BE SEEPING IN ALOFT AHEAD OF THE WARM FRONT. THE WARM AIR WILL CAUSE A CAP WHICH WILL FURTHER HINDER STORM DEVELOPMENT AND THEREFORE SEVERE WEATHER. BASED ON THE PARAMETERS...THINKING THUNDERSTORMS WILL BE MORE LIKELY SOUTHEAST AND ALONG THE 1-55 CORRIDOR WHERE THE ENVIRONMENT IS MORE FAVORABLE. MAIN THREAT WILL BE HEAVY RAIN...ESPECIALLY WITH THE VERY MOIST AIR MASS OVERHEAD. TONIGHT...WENT WITH THE QUICKER NAM AND GFS SOLUTIONS IN REGARD TO THE NOCTURNAL PRECIP. EXPECTING PRECIP TO MOVE QUICKLY OFF TO THE EAST BEHIND THE DEPARTING LOW...ESPECIALLY SINCE MOISTURE WILL BE RETREATING RAPIDLY. STAYED WITH GUIDANCE ON OVERNIGHT LOWS. THE NIGHT WILL START CLOUDY AND CLEAR OUT LATE...LEADING TO A SLOW DROP IN TEMPS UNTIL THE SKY CLEARS. TUESDAY...THE DAY STARTS OFF DRY BEHIND THE FRONT AND LOW PASSAGE. THE UPPER LEVEL TROUGH SWINGS THROUGH WISCONSIN AND NORTHERN ILLINOIS TUESDAY AFTERNOON AND EVENING. MODELS INDICATE CONVECTION WILL FORM TUESDAY AFTERNOON ACROSS WISCONSIN. CAPE VALUES ARE MEAGER AT BEST AND WITH THE TROUGH SINKING SOUTH OUT OF CANADA...AM QUESTIONING HOW MUCH MOISTURE THE MODELS KEEP WITH THIS SYSTEM. DOWNPLAYING THE PRECIP POTENTIAL IN THE LOT CWA...THINKING THE MAJORITY OF PRECIP WILL DRY UP BEFORE ENTERING NORTHERN IL. ONCE AGAIN WENT WITH GUIDANCE FOR TEMPS...AS THE DAY WILL BEGIN SUNNY WITH INCREASING CLOUD COVER. BOTH THE GFS NAM...AND THE ECMWF TO A LESSER EXTENT...SUGGEST A MCS WILL FORM TUESDAY NIGHT IN EAST CENTRAL WI AND SINK SOUTH OVER THE LAKE. WITH ALL 3 MODELS DEPICTING A SIMILAR STORY...DECIDED TO PUT IN SLIGHT CHANCE TO CHANCE POPS FOR TUESDAY NIGHT...HOWEVER CONFIDENCE IS LOW REGARDING WHERE THE ACTUAL MCS WOULD FORM IF AT ALL. WEDNESDAY...A DRY PATTERN BEGINS ON WEDNESDAY AS HIGH PRESSURE MOVES IN FROM THE CENTRAL PLAINS. SLIGHTLY COOLER TEMPS EXPECTED WITH NORTHWEST UPPER LEVEL FLOW OUT OF CANADA. JEE EXTENDED...THURSDAY THROUGH SUNDAY... 410 AM CDT OVERALL...THE EXTENDED FORECAST LOOKS DRY WITH AVERAGE TEMPS. A BROAD RIDGE SETS UP OVER THE GREAT PLAINS MID WEEK AND PASSES OVER THE MISSISSIPPI RIVER VALLEY LATE IN THE WEEK. NEXT CHANCE OF PRECIP ARRIVES FRIDAY NIGHT AS A SURFACE LOW PASSES NORTH OF THE GREAT LAKES AND ITS COLD FRONT PASSES THROUGH THE AREA LATE FRIDAY NIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE COLD FRONT AND PERSIST THROUGH THE EARLY PART OF SATURDAY. THE ECMWF HAS THE BAND OF PRECIP MOVING THROUGH THE AREA FASTER THAN THE GFS...BUT AT THIS DISTANCE...DECIDED TO KEEP PRECIP IN THE FORECAST SPANNING BOTH FORECASTS. FOR TEMPS...MAX TEMPS REMAIN AROUND THE CLIMATIC NORMAL...IN THE MID 60S TO LOW 70S. OVERNIGHT LOWS APPEAR TO REMAIN WELL ABOVE FREEZING THROUGHOUT THE EXTENDED. JEE && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 14Z... * RAIN THRU REST OF MORNING WITH MVFR AND TEMPO IFR. * RATE OF IMPROVEMENT TO VFR THIS AFTERNOON. * POSSIBLE WIND SHIFT TO OUT OF NE-ENE THIS AFTERNOON. TRS //DISCUSSION...UPDATED 14Z... MID LEVEL LOW CURRENTLY MOVING E ACROSS NORTHERN IL PRODUCING -RA OCNL RA AND ACCOMPANYING MVFR AND TEMPO IFR CONDITIONS TO REACH NE IL AROUND 18Z AND THEN CONTINUE ACROSS FAR SOUTHERN LAKE MI AND NORTHERN IND DURING THE REST OF THE AFTERNOON. BACK EDGE OF -RA BASED ON BOTH MODEL FORECAST OF FEATURE POSITION AS WELL AS STRAIGHT EXTRAPOLATION HAVE -RA ENDING CHI TERMINALS 17Z OR SO. LARGE AREA OF IFR CEILINGS ACROSS ALL BUT NW AND FAR W CENTRAL WI EXTENDS DOWN TO E CENTRAL IA SO PREVAILING MVFR CIGS AT 17Z AND AND VFR AT 19Z MAY BE A BIT PREMATURE AND GOOD CHANCE WILL HAVE TO DELAY FOR AT LEAST A FEW HRS. SFC PRES FALL CENTER FOLLOWING SFC LOW OVER SOUTHERN LAKE MI WAS OVER FAR NE IL AT 13Z AND LOCAL SFC WINDS HAD FALLEN OFF TO BLO 10KT. MAIN SFC LOW CENTERED OVER SOUTHERN IND PROGGED TO NE IND BY 18Z. NEWEST RUC13 AT NAM12 SHOW A SUBTLE SFC HI OVER FAR SOUTHERN LAKE MI THIS AFTERNOON WITH SFC WINDS RESPONDING BY VEERING TO N AND NE AND THUS TRENDS WILL HAVE TO BE WATCHED TO SE IF THIS DEVELOPS... THOUGH EVEN IF IT DOES FORECAST WINDS SPEEDS ARE BLO 10 KT. CHANCES OF TS LOW AND WILL CONT TO DECREASE TODAY AS STABLE CONDITIONS TO ONLY BECOME MORE SO...ESPECIALLY IF LOW CLOUDS LINGER WELL INTO THE AFTERNOON. TRS PREVIOUS DISCUSSION...UPDATED 12Z... AREA OF RAIN WITH EMBEDDED THUNDERSTORMS ENTERING INTO NORTHWEST IL HAS SLOWLY WEAKENED AND HAVE BACKED OFF THUNDER MENTION TO JUST VCTS AS NEW DEVELOPMENT IS STILL POSSIBLE. BUT EXPECT BULK OF THE ACTIVITY TO BE LIGHT/MODERATE RAIN THROUGH MID/LATE MORNING WITH A FEW SHOWERS PERHAPS LINGERING INTO THE EARLY AFTERNOON. LOW CIGS HAVE DEVELOPED BUT STILL APPEAR TO BE BOUNCING AROUND QUITE A BIT. WITH THE SURFACE LOW NOW EAST OF CMI...WINDS HAVE SHIFTED AROUND TO THE NORTHWEST AND THINK LIFR CIGS SHOULD LIFT THROUGH IFR INTO LOW MVFR THIS MORNING THOUGH CONFIDENCE ON EXACT CLOUD HEIGHTS AS WELL AS THEIR DURATION IS STILL LOW. POSSIBLE MVFR CIGS COULD PERSIST INTO THIS AFTERNOON AND WILL NEED TO BE MONITORED THIS MORNING. AS NOTED...WINDS SHIFTED WESTERLY AND GUSTY IN A FEW LOCATIONS BUT SHOULD DIMINISH OVER THE NEXT FEW HRS AS THEY TURN BACK MORE NORTHERLY. WINDS REMAIN NORTHERLY INTO THIS AFTERNOON BUT MODELS HINTING AT A WEAK RIDGE DEVELOPING ALONG THE WEST SIDE OF THE LAKE BY EVENING WHICH MAY ALLOW WINDS TO SWING AROUND TO THE NORTHEAST. NOT TOO CONFIDENT THAT WILL HAPPEN AND WHILE ITS NOT IN THE THIS SET OF TAFS...IT REMAINS A POSSIBILITY. WINDS WILL THEN SHIFT BACK AROUND LIGHT NORTHWESTERLY LATER THIS EVENING. CMS //ORD AND MDW CONFIDENCE...UPDATED 14Z... * HIGH CONFIDENCE RA PERSISTS THRU MORNING. * HIGH CONFIDENCE MINIMAL THREAT FOR TS. * HIGH CONFIDENCE PREVAILING LIFR AND TEMPO IFR THROUGH MORNING. * MEDIUM CONFIDENCE IMPROVEMENT TO VFR BY MID AFTERNOON. * HIGH CONFIDENCE WINDS REST OF A.M. * MEDIUM CONFIDENCE WINDS P.M. TRS //OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z... * TUESDAY NIGHT...CHANCE OF SHRA/MVFR LATE. * WEDNESDAY...CHANCE OF SHRA. MVFR POSSIBLE EARLY. * THURSDAY...VFR. * FRIDAY...VFR. CHANCE OF SHRA FRIDAY NIGHT. * SATURDAY...CHANCE OF SHRA/SLIGHT CHANCE OF TSRA. * SUNDAY...VFR. CHANCE OF SHRA. CMS && .MARINE... 317 AM...LOW PRESSURE OVER CENTRAL IL WILL LIFT NORTHEAST ACROSS NORTHERN INDIANA TODAY REACHING LAKE ERIE TONIGHT. THERE COULD BE A FEW HOUR PERIOD EARLY THIS MORNING WHERE WINDS OVER SOUTHERN LAKE MICHIGAN GUST INTO THE 15-25 KT RANGE AS THE LOW APPROACHES WITH A SOUTHEAST DIRECTION SHIFTING TO THE NORTHEAST THIS MORNING. WINDS WILL THEN SHIFT NORTHERLY AND DIMINISH INTO THE 10-15 KT RANGE THIS AFTERNOON. A WEAK RIDGE MAY ALLOW WINDS TO DIMINISH EVEN FURTHER ALONG THE WESTERN SIDE OF THE LAKE. A SECOND LOW WILL MOVE SOUTHEAST ACROSS THE NORTHERN LAKES TONIGHT AND MERGE WITH THE FIRST LOW LIFTING NORTHEAST ACROSS THE EASTERN LAKES ON TUESDAY. A COLD FRONT WILL THEN MOVE SOUTH ACROSS THE LAKE TUESDAY NIGHT INTO WEDNESDAY MORNING WITH NORTHERLY WINDS POSSIBLY INCREASING TO 15-25 KT. A LARGE RIDGE OF HIGH PRESSURE WILL THEN BUILD EAST ACROSS THE LAKES REGION WEDNESDAY NIGHT INTO THURSDAY. CMS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, May 7, 4:59 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 459 AM CDT MON MAY 7 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 081000- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 459 AM CDT MON MAY 7 2012 /559 AM EDT MON MAY 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE... HEAVY RAINFALL...PRODUCING LOCALIZED FLASH FLOODING GUSTY WINDS PEA SIZED HAIL AREAS AFFECTED AND TIMING: NOCTURNAL CONVECTION WILL CONTINUE TO MOVE THROUGH NORTHERN IL AND NORTHWEST INDIANA THIS MORNING. ADDITIONAL ISOLATED THUNDERSTORMS MAY FORM ALONG AND SOUTHEAST OF THE INTERSTATE 55 CORRIDOR. DISCUSSION: A WARM FRONT REMAINS DRAPED ACROSS NORTH CENTRAL ILLINOIS THIS MORNING. NOCTURNAL CONVECTION CONTINUES TO PASS THROUGH THE REGION...AND NEW CONVECTION IS FORMING ALONG THE WARM FRONT. THE ONGOING CONVECTION HAS EATEN AWAY AT ALMOST ALL OF THE AVAILABLE INSTABILITY...AND 0-6 KM SHEAR IS NOT IMPRESSIVE. PRECIPITABLE WATER VALUES STILL REMAIN AROUND 1.5 INCHES ACROSS THE REGION. STORMS ARE GENERALLY MOVING TOWARD THE NORTHEAST AROUND 25 MPH. BETWEEN THE HIGH PRECIPITABLE WATER VALUES AND SLOW MOVING STORMS...HEAVY RAIN IS LIKELY THROUGH THIS AFTERNOON...ESPECIALLY ALONG AND SOUTHEAST OF THE INTERSTATE 55 CORRIDOR. LOCALIZED FLASH FLOODING MAY OCCUR IN THOSE COMMUNITIES THAT SEE THESE MAXIMUM RAINFALL AMOUNTS. GUSTY WINDS AND/OR SMALL HAIL MAY ALSO ACCOMPANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. THE DES PLAINS RIVER NEAR RUSSELL MAY EXPERIENCE MINOR FLOODING BEGINNING EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE CHICAGO. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-081000- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 459 AM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-081000- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 459 AM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS THE SOUTHERN HALF OF THE LAKE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT....AND A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO JEE
In the hours before
Local storm report, May 7, 7:30 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
730 AM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD CABERY 40.99N 88.20W
05/07/2012 FORD IL LAW ENFORCEMENT
HIGH WATER ON RT. 115 NEAR CABERY. START TIME OF FLOODING
UNKNOWN.
&&
MDBLocal storm report, May 7, 7:37 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
737 AM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD WILMINGTON 41.30N 88.16W
05/07/2012 WILL IL LAW ENFORCEMENT
HIGH WATER ON CHICAGO ROAD AND WILMINGTON-PEOTONE ROAD.
TIME OF FLOODING UNKNOWN.
&&
MDBLocal storm report, May 7, 7:43 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
743 AM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD 4 NW HEBRON 41.36N 87.26W
05/07/2012 LAKE IN LAW ENFORCEMENT
U.S. 231 FLOODED/IMPASSABLE NEAR LEROY. SEVERAL OTHER
MAJOR AND MINOR ROADS FLOODED AND IMPASSABLE ACROSS
SOUTHERN PORTER COUNTY. START TIME OF FLOODING UNKNOWN.
&&
MDBLocal storm report, May 7, 7:46 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
746 AM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD 1 S KENTLAND 40.76N 87.45W
05/07/2012 NEWTON IN LAW ENFORCEMENT
U.S. 41 CLOSED NEAR 1700S. START TIME OF FLOODING
UNKNOWN.
&&
MDBLocal storm report, May 7, 9:15 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
915 AM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 AM HEAVY RAIN PARK FOREST 41.48N 87.69W
05/07/2012 M0.75 INCH COOK IL TRAINED SPOTTER
MEASURED BETWEEN 900PM LAST NIGHT AND 900AM THIS MORNING.
&&
AKREINThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:24 PM CDT | Flash Flood Warning | LOT | Jasper, Lake, Porter | 6 hr |
| May 7, 1:43 AM CDT | Flash Flood Warning | LOT | Benton, Jasper, Newton | 6 hr |
| May 7, 2:10 AM CDT | Special Weather Statement | LOT | Benton, Jasper | 65 min |
| May 7, 5:42 AM CDT | Areal Flood Warning | LOT | Lake, Porter | 12 hr |
| May 7, 7:00 AM CDT | Areal Flood Warning | LOT | Benton, Jasper, Newton | 22 hr |
| May 7, 5:31 PM CDT | Areal Flood Warning | LOT | Lake, Porter | 12 hr |
Nearby
River Flood Warnings in Indiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.